Jump to content

Benzos causing DP/DR


Recommended Posts

Clonazepam and other benzos seems to be a way to go for some HPPD sufferers. However, I just learned that I actually got my DP from abrupt withdrawal of eating Ativan for barely 2 weeks.

I researched a bit yesterday about the withdrawal symptoms and It's very clear that DP/DR is a common one even after short-term use, and withdrawal can cause DP that lasts for years.

I don't think that DP/DR is caused by HPPD itself but It's simply from the anxiety it/or benzos brings. I had my first anxiety attack when abruptly stopped Ativan after just being on it for 2 weeks. This made me completely numb. So if you ever want your DP to go away, stay of these drugs because they can be the cause of it in the first place.

I got HPPD without having a bad trip, so no DP/DR. Then these Ativan which the doctor said were mild so I took 2-3 mg a day caused an anxiety attack after the abrupt withdrawal which gave me DP. Damn that's bad luck. It's a great chance to recover from Benzo induced DP within 2 years which is atleast something.

Take care

Link to comment
Share on other sites

DP/DR is one of the many wonders benzo use and withdrawal can endow your life with..*sarcasm*

Much of the DP/DR in HPPD is caused by anxiety issues, and benzos can make it much worse in the long run.

But there's also an elevated baseline of DP/DR in many people with HPPD, without anxiety. Some people call it "permafried"

which is a rather accurate description IMO.

I developed severe HPPD close to 9 years ago from a series of good trips on various drugs. In spite of ridding myself of nearly all anxiety, and by that most of the DP/DR, even though all the meds which actually works for once..

I can not get rid completely of DP/DR, I'm having a minor trip-like surrealness every second of every day. However, I'm quite used to by now, how weird it might sound..

This benzo-fetish doctor of yours.. He must be out of his mind or something!

Ativan is certainly not a mild benzo, actually there really is no such thing as mild benzos..

2-3 mgs a day of Ativan for two weeks is enough to start tolerance building---dependence---withdrawal.

I used up to 4 mgs for a month and could barely come of it, had to taper the dose a bit.. I sweated as heavy as a monsoon rain falls and wanted to kill everyone in sight, was half-delerious and could not sleep. Horrible pain in the whole body. Unbearable visuals and DP/DR.

Makes one imagine what would have happened if you would have used up to 10 mgs a day for a year? It would have been delerium-tremens and/or death express..

Ativan can be useful if it's used very sparsely and only when needed. I don't repeat the mistake of using it too much ever again, only when I get hyper-aggressive and needs to calm down the alert system quick (can get consequences rippling out for days otherwise)..

But if used too often, it will make visuals, anxiety, mood etc. 10 times worse.

For you I think it would be wise to avoid benzos all together, using benzos with control is almost as hard as it is for a person with Tourettes syndrome to not say dirty words.. ;-)

Link to comment
Share on other sites

Thanks for this detailed input 415! I appreciate it greatly.

When HPPD first occured I might had a slight of DP/DR but it wasn't that noticable and I didn't had any detached feelings. I mainly panicked and had a lot of anxiety so that's why I turned to the doctor in the first place. Took me 10 mins of complaining about my condition to get 25x Ativans. Spain is crazy when it comes to that! Maybe their brains are less affected or more naturally tolerant..

But I still had feelings, I still felt alive and human. It was first after the abrupt withdrawal where I got completely numb. I wonder how long the affects off the benzos was because I still didn't feel anxious. It's like they rewired my brain and it got stuck for some reason, so It feels like I'm constantly on some calming effect.

I did had a 1/4 of these a few times afterwards and then I got back my feelings again basicly. So maybe they affected my GABA production and it'll have to recover. I won't touch any of these pills in the further and if anyone actually wants to ever get better from their DP/DR which is completely possible then you should refrain from taking them. Simply Google depersonalizaton and bensodiazepines and you got a good damn reason not to.

415, do you have any idea if usage of Keppra or Wellbutrin, maybe Sinemet will cause an effect on the brain to recover or rewire its function again?

From what I've read is that the guys that got recovered mainly didn't touch any medical drug or alcohol, and just got better within a few years.

Where there are plenty who just keep themself on strong medication years after years and never improve except for coping with it, maybe because of that the drugs such as Clonazepam "tricks" the brain to be alright and it won't force itself into recovery mode. I'd prefer 3 years of hell but getting better instead of medicated for all my life.

Do you have any thoughts on this?

Link to comment
Share on other sites

"I can not get rid completely of DP/DR, I'm having a minor trip-like surrealness every second of every day. However, I'm quite used to by now, how weird it might sound.."

 

This^^^^^

 

It is like I would have to be hypnotized to think this is how life is suppose to be if I ever wanted it to go away. It will never just "poof" go away. Dp/dr has become a part of me now and is here to stay, best way to deal with it is to learn to live with it.

Link to comment
Share on other sites

Well, I don't think I got DR at all. Never had a bad trip. I felt heavy DP/DR when using these Ativans and after prompt quitting them I endes up numb with DP, not recognizing my hand etc. It's a common symptom. Even more of a common symptom from anxiety.

I think that a bad trip can throw you into DP/DR for a longer time. if it's chemically permanent.. That's very doubtful and there are nothing to prove it.

I still can't feel anxiety. Maybe that's why my DP has improve a lot lately. Yesterday I felt completely like myself exception of visuals of course.

And I've been having more feelings too. Maybe I'm on a neural spike activity right now that is helping me out.

415, do you have any thoughts regarding medications and recovery? If it goes well togheter or if it could be a hinder.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.